Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2009, 6:49 PM CDT for Lawrence County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 5, 2009, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 133 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052349
SVROHX
TNC099-060015-
/O.NEW.KOHX.SV.W.0055.090405T2349Z-090406T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
* UNTIL 715 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 20 MILES WEST OF LAWRENCEBURG...OR 11 MILES
SOUTHEAST OF WAYNESBORO...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAWRENCEBURG BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3515 8759 3516 8758 3517 8759 3518 8757
3535 8758 3541 8747 3546 8732 3545 8726
3519 8724 3510 8759
TIME...MOT...LOC 2348Z 241DEG 47KT 3519 8767
$$
211 follow-up statement
000
WWUS54 KOHX 052358
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT SUN APR 5 2009
TNC099-060015-
/O.CON.KOHX.SV.W.0055.000000T0000Z-090406T0015Z/
LAWRENCE TN-
658 PM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN AND CENTRAL LAWRENCE COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES WEST OF LAWRENCEBURG...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ETHRIDGE AND LAWRENCEBURG BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3515 8759 3516 8758 3517 8759 3518 8757
3535 8758 3541 8747 3546 8732 3545 8726
3519 8724 3510 8759
TIME...MOT...LOC 2358Z 241DEG 47KT 3525 8752
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 5, 6:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 643 PM CDT SUN APR 5 2009 .UPDATE...ZONES HAVE BEEN UPDATED TO ADD TOR 119...THEN EXPAND THE AREA OF 119. CELLS ARE INCREASING IN COVERAGE AND INTENSITY JUST AHEAD OF A COLD FRONT MOVING INTO MID TN. AREAS FROM DOVER TO LINDEN ALREADY BEHIND THE FRONT AND CLEAR FROM ANY SEVERE WX. CELLS HAVE RAPIDLY DEVELOPED SOUTHWARD ALONG THE BOUNDARY...SO THE TORNADO WATCH WAS EXPANDED IN AREA FROM THE INITIAL SPC ISSUANCE. WE EXPECT THIS LINE TO MOVE PAST BNA BY 8 PM...AND THE PLATEAU BEFORE 11 PM. STORMS COULD PRODUCE HAIL...STRONG WINDS AND POSSIBLY TORNADOES. WIND GUSTS WILL ALSO BE QUITE STRONG OUTSIDE OF STORMS...TO 40 MPH AT TIMES. && .PREV DISCUSSION... /ISSUED 244 PM CDT SUN APR 5 2009/ DISCUSSION... THE MID-STATE REMAINS IN THE WARM SECTOR THIS AFTERNOON...WITH THE COLD FRONT JUST NEARING THE MS RIVER AND THE WARM FRONT MOVING INTO THE OH VALLEY. CENTER OF SFC/LL LOW NOW WORKING INTO SOUTHERN IL. SHWRS AND ISOLATED STORMS HAVE DEVELOPED WELL OUT AHEAD OF BOUNDARY...BUT CURRENTLY STRONGER STORMS ARE ALONG IT. TORNADO WATCH CONTINUES FOR THE EXTREME NORTHWEST THROUGH 23Z. LATEST RUNS BRINGING CENTER OF SFC LOW TO NEAR INDY AROUND 00Z MON THEN RAPIDLY PUSH IT TO NORTHWEST PA AROUND 12Z...WITH TRAILING CLOSED UPPER LOW VERY CLOSE BEHIND. THIS IS EXPECTED TO BRING THE FRONTAL BOUNDARY TO NEAR BNA TOWARD 00Z THEN WELL EAST OF THE PLATEAU BY 06Z. PARAMETERS ARE SUCH THAT A BROKEN LINE OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS LIKELY TO ACCOMPANY THIS BOUNDARY...FOLLOWED BY WRAP-AROUND DEEPER MOISTURE AND A DECENT COOL DOWN OVERNIGHT. LIGHT RAIN SHOWERS ARE EXPECTED TO SPIN DOWN WITH UPPER TROUGH LATE AND TEMP STRUCTURE INDICATING THAT MIX MAY OCCUR ACROSS THE EXTREME WEST BEFORE DAWN. A SECONDARY SFC AND DEEP UPPER TROUGH WILL MOVE BY/IN ON MONDAY DROPPING H8 TEMPS TO -6 TO -8 AND BRING A HEALTHY AMOUNT OF MOISTURE DOWN AS WELL. THIS IS EXPECTED TO PRODUCE RAIN AND SNOW SHOWERS ACROSS THE NORTH AND RAIN OR SNOW SHOWERS SOUTH. MINOR ACCUMULATION MAY EVEN OCCUR ACROSS THE NORTHERN RIM AND PLATEAU. SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY NIGHT AS WELL AS DEEP UPPER TROUGH MOVES EAST AND ANOTHER SPOKE OR TWO WORK DOWN AND ACROSS. AGAIN... MINOR ACCUMULATION SEEMS POSSIBLE ACROSS THE NORTHERN PLATEAU. THE PCPN WILL IN THE WINDING DOWN STAGE ON TUESDAY BUT LINGERING MOISTURE AND WEAK ML LIFT MAY AGAIN KEEP A FEW EARLY SNOW SHOWERS/FLURRIES GOING... WITH LIGHT RAIN 0R SNOW SHOWERS IN THE AFTERNOON MAINLY EXTREME NORTH/EAST. A DRY AND WARMING TREND WILL BEGIN ON WEDNESDAY AHEAD OF NEXT SYSTEM... WHICH WILL BRING ANOTHER ROUND OF SHWRS/STORMS ACROSS THE CWA LATE THURSDAY THROUGH EARLY FRIDAY NIGHT. SFC HIGH AND UPPER RIDGE BUILDING IN BEHIND THIS SYSTEM WILL SET THE STAGE FOR A DRY AND WARM WEEKEND...ALTHOUGH ANOTHER SYSTEM SETTING UP FOR THE FIRST PART OF NEXT WEEK MAY BRING SOME SCATTERED PCPN INTO THE WEST SUNDAY NIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Apr 5, 5:25 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SUN APR 5 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE STORMS WILL AFFECT AREAS FROM THE TENNESSEE RIVER TO AROUND NASHVILLE BEFORE NIGHTFALL...AND NASHVILLE EASTWARD AFTER NIGHTFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME ACCUMULATING SNOW IS POSSIBLE OVER MAINLY THE HIGHER ELEVATIONS OF THE PLATEAU MONDAY NIGHT. ALSO ...SUB- FREEZING TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY NIGHT AS COLD HIGH PRESSURE MOVES SOUTH OUT OF CANADA. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Stewart | 28 min |
| Apr 5, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.